CSN Login
Members Online: 6

You are here

Birth Control

Julie 44
Posts: 479
Joined: Oct 2008

Can anyone tell me does chemo effect birth control???? Don't need that happening on top of everything else...lol lol lol

kmygil
Posts: 881
Joined: Feb 2007

Hi Julie,

I had to laugh when I read your post. Personally, it wasn't an issue, as chemo threw me into menopause (I was already perimenopausal). Once menopause hit, my libido was lost, and I haven't found it again. My gynecologist asked me if I want to find it, and I told her it wasn't worth the effort:) Seriously, I was not a candidate for hormone replacement therapy, but even though the spontaneous horniness (can I say that here?)is gone, patience and premarin suppositories have made life a little easier.

Do check in with your gynecologist and have him or her connect with your oncologist so they are on the same page.

Hugs,
Kirsten

lisa42's picture
lisa42
Posts: 3661
Joined: Jul 2008

Hi,

My chemo (Folfox) put me into early menopause. I started chemo at age 41. It just so happened I started my period the same day as my first day of chemo. That was the last period I ever had, and that was 14 months ago. My doctor at the time told me I should still use birth control of some sort because periods return in some people. I didn't want to be on the pill anymore as I had been in the past, so we just used condoms. Once a year passed, I was pretty sure my periods were gone for good, but i did have bloodwork done to test my hormone levels, which confirmed that I was in menopause. Definitely use some sort of birth control until you are at the point that you know you won't be getting your periods back. I don't know if all chemo puts you into menopause. I don't think so, because I've heard of women getting pregnant after finishing chemo. I'd check with other doctors about what kind of birth control is best and safest to use during chemo. You definitely don't want to risk pregnancy during chemo. If you have radiation, that would depend upon where you're getting radiated. If it's your pelvis, then you're likely to go into menopause following the radiation, if it didn't already happen from the chemo.
Best wishes to you-
Lisa

KathiM's picture
KathiM
Posts: 8077
Joined: Aug 2005

Pre-surgical chemo/rads stopped all of my periods. AND, as was already shared, my libido went with it....on top of that, the rads burned the 'sensitive internal areas'.

Part of my surgery was to remove all my female stuff. Ovaries, too....I was already pre-monopausal, but, of course this was the topper!

If you haven't already, run the type of birth control pills by your oncologist. He/she will tell you what to do....

Take heart, I now, 3 years later, (it started before that...lol), am back 'up to snuff' and using my own hummmm....lubrication....(will this get bleeped?).

Hugs, Kathi

Subscribe to Comments for "Birth Control"